CSN Login
Members Online: 15

Temodal side effects

decoratrice
Posts: 2
Joined: Jul 2009

Hello,
My friend has meningioma, has had 2 surgeries, radiation, Gleevec. It's still progressing. She is starting Temodal and wants to know what to expect, any hints for making it easier to deal with side effects, just any information you can offer. I have read the patient hand-out and it sounds like a really toxic drug--Kills all your dividing cells no matter if they're tumor or not.

decoratrice
Posts: 2
Joined: Jul 2009

I'll reply to my own post--I started searching previous posts and people were talking about Temodar. I looked it up and it has the same chemical name as Temodal. This should mean that it is the same drug. Don't know why there are two brand names out there, but it looks like Temodar has been out for 10 years & should be off patent. The chemical name is temozolamide, so we're going to see if there's a generic. In the meantime, we're reading all the helpful posts on Temodar.

sue Siwek
Posts: 281
Joined: Jun 2009

you know that there is no magic bullet. cancer is strange in the way that each individual reacts to the different treatments. my husbands first chemo was tremodar and it didn't work for him. for others it is a life saver. if you are unlucky and it does not work try a clinical trial, preferably a 3rd round and not a 1st round. also there is procabazine/ccnu which was the last drug used by my husband. i keep stressing a teaching hospital it is so important for survival. go to the nearest one near you it is worth it. i will add that my husband will soon be starting his 10th year of survival. we went to henry ford hermalin clinic and hour and half drive and worth every mile.

Mannie
Posts: 51
Joined: Oct 2008

Temodar and Temodal are the same med., it just depends on what country your from. In the U.S. it's called Temodar and in England it's called Temodal. Temozolomide is the generic for both. I don't know if it's called Temodal in any countries other than England. This should help you out a little.

Take Care,
Mannie

shirley_l
Posts: 9
Joined: May 2009

My husband is currently taking temodar for glioblastoma multiforme. The side effects are really minimal. He really has had no trouble with it at all. The doctor prescribed a pill to help prevent nausea and that has worked perfect for him. I was pleasantly surprised that he has done so well on it. He is also on a 6 week regiment of radiation. Going into week 6 now - that is what is beating him down. We just need to get through this week and hopefully will have some good results in the future here.

I hope your friend has the same luck.

davidbdailey's picture
davidbdailey
Posts: 20
Joined: May 2009

I was taking Taking Temodar as I am being treated for a GBM MultiForm. Afeter Surgey I just finished my 30 Days of Radiation Treatments and 45 Days of chemo Capsules 150 milgrams without any problems. I did take a Naususa pill perscribed 1 hour before I took the Temodar. I just had my MRI yesterday and waiting on the Report to be completed. We are going to Duke U the Preston Robert Tich Brain Tumor Center. on Wednesday Nexted week. Can't wait. But I didn't have any problem with the Remodar Chemo. I really HOPE it did what it's suposed to do.

May God Bless you and everyone Else
David

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network